MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 70 DEG CURVED SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) 70 DEG CURVED SUCTION, AXIEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733450
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic area representative was onsite when the reported event occurred.Issue was resolved when site used an alternative instrument and they were able to successfully continue the case.Reported instrument was not returned to manufacturer for analysis, therefore, no findings are possible.Part not returned.
 
Event or Problem Description
A medtronic representative reported that while in a functional endoscopic sinus surgery (fess), the (b)(6) degree curved suction instrument was damaged.The surgeon continued the surgery using another instrument.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Additional information: upon further follow-up, it was reported that the suction was bent.The damaged instrument was replaced.

Brand Name
70 DEG CURVED SUCTION, AXIEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6461787
Report Number1723170-2017-01504
Device Sequence Number10881657
Product Code HAW
UDI-Device Identifier00613994378477
UDI-Public00613994378477
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9733450
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight130